MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: operation room manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the "inner part of the sheath" of a zenith flex aaa endovascular graft bifurcated main body unraveled.A (b)(6) male patient was undergoing implantation of the graft through the right femoral artery on (b)(6) 2020.The graft was fully deployed successfully with both trigger wires fully intact, as well as the top cap.The bottom cap was fully docked to the gray positioner.As the positioner was being retracted, it "appeared to catch on the inner part of the sheath", causing it to unravel.The dilator was about halfway out of the sheath when there appeared to be an abnormal amount of pressure needed to retract it.Consequently, the whole sheath was removed and replaced with a 18fx30 performer sheath.The patient had relatively normal anatomy with some calcification at the access site.No part of the procedure was performed off-label or out of the patient selection criteria.The graft was not altered in any way prior to implantation.The delivery system was rotated together as per the product ifu.There was little to no rotation needed as the graft was properly oriented outside the body and the patient's anatomy was non-tortuous.No adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: d8, h1 investigation - evaluation on 22oct2020, cook became aware of an incident where the inner part of the sheath in a zenith flex aaa endovascular graft bifurcated main body (rpn:tffb-24-96-zt, lot: 13433068) was damaged during retraction.The issue was reported by a physician at university of connecticut health center in farmington, ct.The whole sheath was removed and replaced with an alternative device to complete the procedure.A review of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications, as well as a visual inspection of the returned device, was conducted during the investigation.One used device was provided to cook for evaluation.Upon visual inspection, no damage to the dilator sub-assembly was noted.The sheath/captor valve assembly was kinked just below the captor valve, which was likely attributed to the weakening of material where the sheath coil unraveled/pulled out.The coil was noted to be exiting the top of the captor valve and was starting to unravel slightly distal from the captor valve.Tnrt liner was not observed either within or protruding from the captor valve.Inspection of the delivery system noted a slight gap between the top and bottom caps.Using a borescope for additional photos, it was discovered that a segment of the tnrt liner separated from the sheath while attempting to insert the borescope.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (13433068) and the related flexor sheath subassembly lot revealed no recorded non-conformances.A database search did not identify any other events associated with the reported device lot.It should be noted that tffb devices are distributed via one-device lots.As there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists either in house or in field.Cook also reviewed product labeling.The product instructions for use (ifu), [t_zaaaf_rev5]¿zenith flex® aaa endovascular graft with the z-trak¿ introduction system¿, provides the following information to the user related to the reported failure mode.Per the ifu, " inspect the device and packaging to verify that no damage has occurred as a result of shipping.If damage has occurred, do not use the product and return it to cook.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith alpha abdominal endovascular graft.To avoid damage to the sheath, be careful to advance all components of the system together (from outer sheath to inner cannula).Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels." based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event was unable to be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10802046
Report Number1820334-2020-02029
Device Sequence Number13737631
Product Code MIH
UDI-Device Identifier10827002484082
UDI-Public(01)10827002484082(17)220924(10)13433068
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model NumberN/A
Device Catalogue NumberTFFB-24-96-ZT
Device Lot Number13433068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUNDERQUIST WIRE